What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 6, 1:12 PM EST, 57 minutes earlier. Its key messages:
- Highs near to slightly below normal are expected for today into the weekend.
- Shower and storm chances stay around through the weekend. Some strong storms are possible this afternoon into Saturday night with the potential for heavy rain and damaging wind gusts.
Area forecast discussion, Jun 6, 1:12 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
212 PM EDT Fri Jun 6 2025
.KEY MESSAGES...
- Highs near to slightly below normal are expected for today into
the weekend.
- Shower and storm chances stay around through the weekend. Some
strong storms are possible this afternoon into Saturday night
with the potential for heavy rain and damaging wind gusts.
&&
.UPDATE...
Issued at 213 PM EDT FRI JUN 6 2025
Showers and storms are starting to bubble up across Eastern
Kentucky. So far, some have been strong, but have remained sub-
severe. However, storms reaching severe strength are definitely
possible across the area. In particular, an area of storms is
somewhat organizing into an almost line to our west across the
middle of the state. With 30-35kts of eff shear and over 2000 J/kg
of SBCAPE, anticipate this line to hold as it moves into our area.
Hi-res guidance hints at this line traveling south and east
through our area over the next several hours, following the area
of greatest instability.
UPDATE Issued at 1101 AM EDT FRI JUN 6 2025
A larger organized area of convection can be observed well to our
west over Missouri and Arkansas, but closer to home, just some
isolated thunderstorms are dotting the radar this morning. Edited
the PoP grids in the very near term based on current radar trends,
but overall the forecast is still in good shape. Still expect the
chance for, and coverage of storms to increase in the afternoon,
with more organized convection beginning to move in during the
later evening hours. Did bump up the high temperatures a little
bit across the area, as a few locations were already getting
within a few degrees of the previous forecast high. There are
still some notable breaks in the clouds currently, and more opaque
cloud cover is expected to hold off long enough to allow places to
continue to warm. Though an area or two could be kept cooler
should storms move over the area at the right time. Finally, blended
in recent obs and sent new zones to freshen up wording.
UPDATE Issued at 735 AM EDT FRI JUN 6 2025
No significant changes were made to the forecast with mainly just
the inclusion of the latest obs and trends for the T/Td/Sky grids
along with tweaking of some near term PoP grids per the current
radar and CAMs guidance. These minor adjustments have been sent
to the NDFD and web servers.
&&
.SHORT TERM...(Today through Saturday)
Issued at 450 AM EDT FRI JUN 6 2025
08Z sfc analysis shows eastern Kentucky in the midst of a broad
area of low pressure and southeast of a nearly stalled cold front.
This is making for a mild night with partly cloudy skies and just
recently some scattered showers (potential thunderstorms)
developing along and north of I-64. In addition, some light fog
is noted across the area where clouds are less abundant.
Currently, temperatures and dewpoints are running in the mid to
upper 60s, amid light and variable winds.
The models, and their individual ensemble suites, continue to be
in good agreement aloft through the short term portion of the
forecast. They all depict 5h height falls for eastern Kentucky as
troughing presses in from the north through the start of the
weekend. This will bring the fast and nearly zonal mid level flow
through the state carrying a series of waves, some convectively
induced, to the JKL CWA into Saturday night. The first of these
is moving through this morning and helping to support some pre-
dawn convection north of I-64. The next arrives later this
evening with its own storm cluster likely. For Saturday, a
stronger impulse consolidates to the west and starts to move east
to our doorstep by evening along with further height falls. The
small model spread through Saturday evening continues to support
using the NBM as the starting point for the forecast grids with
minimal adjustments needed - mainly to add in some details from
the latest CAMs for PoPs and weather through the first part of the
weekend.
Sensible weather features an active start to the weekend as the
nearby boundary helps to guide MCS activity, some healthy -
others remnant, west to east through the Bluegrass State during
the period. The current timing for the main cluster of storms will
be later this afternoon into the evening - just after peak
heating. This will enable the storms to be organized and perhaps
capable of damaging wind gusts - depending on their evolution with
respect to outflow boundaries, bows, and QLCS structures. The
current CAMs and NAM models suggest that the storms slowly move
through the rest of the area late tonight only clearing out
Saturday morning. A lull in activity should follow for much of
the day Saturday before another organized round of storms
develops to the west and rolls in for that evening - with perhaps
some scattered storms ahead of this in the afternoon. Temperatures
will be mild at night and warm during the day - though highs will
be impacted by the timing and extent of the convection each
afternoon.
The changes to the NBM starting point were primarily focused on
adjustments to the PoPs per the latest CAMs guidance through
evening. As for temperatures - did not deviate far from the NBM
guidance through the period given the high moisture content.
.LONG TERM...(Saturday night through Thursday)
Issued at 530 AM EDT FRI JUN 6 2025
The main adjustments to the NBM starting point again consisted of
including more terrain details for temperatures at night -
somewhat Sunday night but more consistently after Monday night
with a drier air mass moving into the region. Otherwise, the
active weather continues into Tuesday before calmer conditions
likely prevail for mid-week but also on the cool side of the mode
spread.
The previous long term discussion follows:
A trailing cold front passing through the area Saturday will produce
rounds of showers and storms from the afternoon through the evening,
some of which could produce damaging gusty winds, and isolated
instances of high water or flash flooding from thunderstorms. As
such the SPC has the area in a Slight Risk (Level 2 of 5) for severe
thunderstorms generally along and south of a line from Somerset to
Harlan. There is a Marginal Risk (Level 1 of 5) for the remainder
of Eastern Kentucky. The WPC also has a Marginal Risk (Level 1 of
4) for excessive rainfall generally along and south of I-64.
By Sunday, an upper level low over the Mid-Mississippi Valley will
lift and interact with a larger, more potent upper level low over
the Northern Plains. As a result a warm front will slowly progress
across the state, but may struggle to push north through the day.
Areas of showers and storms are anticipated to hug the frontal
boundary through the morning and afternoon, though most areas
will see a tenth or two. Showers look to tapper off overnight as
the overall system progress east of the area.
Monday, two upper level lows over the Northern Plains and Upper
Great Lakes regions look to play out a large scale Fujiwhara Effect,
rotating around each other. The upper level low over the Upper
Great Lakes region will have a trailing cold front passing through
the Ohio and Mississippi Valley during the day. This cold front
will move across Eastern Kentucky through Monday, producing
showers and thunderstorms. While this occurs the upper level low
over the Northern Plains ejects south and east into the Ohio
Valley Monday evening. This is expected to provide a resurgence of
showers and storms through Tuesday morning.
Wednesday, a ridge of high pressure tries to build in across the
Ohio and Tennessee Valleys, however, moisture sneaks in from the
south, with some moisture riding a cold front near or just east of
the area. This could lead to a low end chance of showers or
thundershowers Wednesday.
Thursday, a low over the Ozarks, and Mid-Mississippi Valley will
lift north into the Ohio Valley, while the systems occluded front
slowly lifts across Eastern Kentucky, provided the next chances
for showers.
Temperatures generally remain in the upper 70s to low 80s thorough
the extended, with lows in the mid to upper 60s through the weekend,
and upper 50s to low 60s through next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 213 PM EDT FRI JUN 6 2025
Showers and storms are starting to bubble up across the area this
afternoon. A line of storms is starting to come together and is
expected to travel south and east through the area, most likely
affecting KLOZ and KSME within the next few hours. However, all
TAF sites have a chance to see storms this afternoon into tonight.
MVFR or lower conditions are possible within any storm. After the
convections wanes, low MVFR to IFR ceilings are expected to move
into the area, and only begin to raise near the end of the TAF
period, before a chance for more convection. Winds outside of
storms will be light and generally out of the southwest, before
shifting more westerly tomorrow afternoon. Higher gusts are
possible within any showers or storms.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE...HAS
SHORT TERM...GREIF
LONG TERM...GINNICK/GREIF
AVIATION...HAS
Hazardous weather outlook, Jun 6, 1:44 PM EST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
244 PM EDT Fri Jun 6 2025
KYZ050-058>060-068-069-079-080-083>087-106>117-071845-
Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-
Wayne-McCreary-Whitley-Knox-Bell-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
244 PM EDT Fri Jun 6 2025
...SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
A Severe Thunderstorm Watch is in effect until 7 PM EDT this evening.
Thunderstorms are expected for the area this evening into tonight.
Some of the these could be severe and produce damaging wind gusts
and heavy rainfall, with isolated instances of high water or flash
flooding possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms are possible at times from Saturday through Tuesday,
mainly during the afternoons and evenings.
Some thunderstorms during the Saturday through Saturday night
timeframe could produce strong to damaging wind gusts and heavy
rainfall, with instances of high water or flash flooding possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
KYZ044-051-052-088-104-118>120-071845-
Fleming-Bath-Rowan-Harlan-Elliott-Letcher-Martin-Pike-
244 PM EDT Fri Jun 6 2025
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Tonight.
Thunderstorms are expected for the area this evening into tonight.
Some of the these could produce strong to damaging wind gusts and
heavy rainfall, with isolated instances of high water or flash
flooding possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms are possible at times from Saturday through Tuesday,
mainly during the afternoons and evenings.
Some thunderstorms during the Saturday through Saturday night
timeframe could produce strong to damaging wind gusts and heavy
rainfall, with instances of high water or flash flooding possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GREIF/HAS
In the hours before
Special weather statement, Jun 6, 12:11 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service JACKSON KY
111 PM EDT Fri Jun 6 2025
KYZ085-086-061745-
Whitley KY-Knox KY-
111 PM EDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KNOX AND NORTHERN
WHITLEY COUNTIES THROUGH 145 PM EDT...
At 111 PM EDT, Doppler radar was tracking a strong thunderstorm over
Faber, or 10 miles north of Williamsburg, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Garrich, Emmanuel, Moore Hill, Clate, Rossland, Deering, Gausdale,
Jarvis, Baileys Switch, Faber, Youngs Creek, Indian Creek, Rye,
Dishman Springs, Gray, Perkins, Permon, Wilton, Barton, and Grove.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 75 in east central Kentucky between mile markers 17 and
28.
U.S. Highway 25 East in Knox County between mile markers 14 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3685 8426 3696 8422 3695 8421 3694 8416
3697 8415 3696 8414 3697 8412 3695 8409
3698 8406 3696 8387 3673 8397
TIME...MOT...LOC 1711Z 281DEG 18KT 3689 8411
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, Jun 6, 12:15 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service JACKSON KY
115 PM EDT Fri Jun 6 2025
KYZ051-061745-
Bath KY-
115 PM EDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BATH COUNTY THROUGH 145
PM EDT...
At 115 PM EDT, Doppler radar was tracking a strong thunderstorm over
Reynoldsville, or near Owingsville, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Owingsville, Marshall, Salt Lick, Olympia, Reynoldsville, Peasticks,
Moore's Ferry, Craigs, Odessa, Bourbon Furnace, Slate Valley, Bethel,
Polksville, and Wyoming.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
119 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3822 8370 3820 8367 3820 8366 3817 8364
3819 8363 3818 8361 3819 8360 3817 8359
3815 8362 3813 8361 3806 8364 3817 8393
3826 8388
TIME...MOT...LOC 1715Z 286DEG 20KT 3819 8382
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, Jun 6, 12:36 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
136 PM EDT Fri Jun 6 2025
KYZ044-051-052-060-061800-
Rowan KY-Menifee KY-Bath KY-Fleming KY-
136 PM EDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BATH...NORTHEASTERN
MENIFEE...SOUTHERN FLEMING AND SOUTHWESTERN ROWAN COUNTIES THROUGH
200 PM EDT...
At 136 PM EDT, Doppler radar was tracking a strong thunderstorm over
Peasticks, or near Owingsville, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morehead, Owingsville, Marshall, Salt Lick, Ramey, Wyoming,
Peasticks, Yale, Moore's Ferry, Bourbon Furnace, Bangor, Slate
Valley, Cogswell, Zilpo, Pelfrey, Polksville, Crix, Farmers, Olympia,
and Brandy.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
120 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3817 8335 3799 8346 3812 8379 3823 8374
TIME...MOT...LOC 1736Z 288DEG 25KT 3816 8368
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VORST